Identification and Estimation of Gaussian Affine Term Structure Models
James Hamilton () and
Jing Cynthia Wu ()
No 17772, NBER Working Papers from National Bureau of Economic Research, Inc
This paper develops new results for identification and estimation of Gaussian affine term structure models. We establish that three popular canonical representations are unidentified, and demonstrate how unidentified regions can complicate numerical optimization. A separate contribution of the paper is the proposal of minimum-chi-square estimation as an alternative to MLE. We show that, although it is asymptotically equivalent to MLE, it can be much easier to compute. In some cases, MCSE allows researchers to recognize with certainty whether a given estimate represents a global maximum of the likelihood function and makes feasible the computation of small-sample standard errors.
JEL-codes: C13 E43 G12 (search for similar items in EconPapers)
New Economics Papers: this item is included in nep-cba and nep-ecm
Note: AP ME
References: View references in EconPapers View complete reference list from CitEc
Citations View citations in EconPapers (16) Track citations by RSS feed
Published as Hamilton, James D. & Wu, Jing Cynthia, 2012. "Identification and estimation of Gaussian affine term structure models," Journal of Econometrics, Elsevier, vol. 168(2), pages 315-331.
Downloads: (external link)
Journal Article: Identification and estimation of Gaussian affine term structure models (2012)
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
Persistent link: http://EconPapers.repec.org/RePEc:nbr:nberwo:17772
Ordering information: This working paper can be ordered from
Access Statistics for this paper
More papers in NBER Working Papers from National Bureau of Economic Research, Inc
Address: National Bureau of Economic Research, 1050 Massachusetts Avenue Cambridge, MA 02138, U.S.A.
Contact information at EDIRC.
Series data maintained by ().